I woke up this morning with a numb tongue...felt just like after you have oral surgery (but I have not been to a dentist in 6 months). This also happened one afternoon in Sept 2006 after I woke up from a nap, after being violently sick with stomach cramps and nausea. In November through a colonscopy Mayo determined I had ischemic colitis which was the cause of the stomach cramps and nausea in September. But they said a "numb tongue" was not associated with ischemic colitis, and didn't know what would have caused it.
But it happened again this morning.
Further history which may or may not be related: i have hives, every single day, unless I take Zyrtec which normally eliminatse the itching, if not the hives themselves. Last Friday afternoon I developed a sore throat which only last 8-10 hours, but I took cepacol. During the episode of sore throat, the hives got very bad even though I had taken a Zyrtec that morning, so I took a 2nd Zyrtec (first time I have ever taken two). The 2nd zyrtec helped the symptoms, but i was still showed some hives neck to knees with mild itching.
I do not live near Mayo. The November diagnoses occurred because i was with my husband who was having a yearly checkup after some surgery. I got violently sick, was taken to St Mary's (Mayo) emergency, and that resulted in the ischemic colitis diagnoses.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.